Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Feb 19, 2012, 3:31 PM EST for 5 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2012, 3:31 PM EST (20:31 UTC)
- Expired
- Feb 19, 2012, 7:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS82 KJAX 192031 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 331 PM EST SUN FEB 19 2012 FLZ020>025-030>032-200000- /O.NEW.KJAX.FW.W.0006.120219T2031Z-120220T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- 331 PM EST SUN FEB 19 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031 AND 032. * WIND...SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...LOWEST RELATIVE HUMIDITIES WILL BE 25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PP HTTP://WEATHER.GOV/JAX
1 follow-up statement
869 WWUS82 KJAX 200004 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 704 PM EST SUN FEB 19 2012 FLZ020>025-030>032-200115- /O.EXP.KJAX.FW.W.0006.000000T0000Z-120220T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- 704 PM EST SUN FEB 19 2012 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST FLORIDA... $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 2:21 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 19, 2:21 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EST SUN FEB 19 2012
NEAR TERM /TONIGHT/...
WINDS ARE SUSTAINED 20-25 MPH WITH GUSTS UP TO 40 TO 46 MPH. WILL
UPDATE TO WIND ADVISORY FOR COASTAL COUNTIES.
COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY 6 PM...WITH WINDS
DECREASING THEREAFTER. THEREFORE...WILL MAINTAIN THE CURRENT
TIMING OF THE LAKE WIND ADVISORY. WILL KEEP SOME CLOUD COVER GOING
INTO THE NIGHT...AS SECONDARY TROUGH PIVOTS THROUGH. TEMPERATURES
WILL BE SLIGHTLY COOLER BUTNOT TOO COOL AS UPPER FLOW REMAINS NEAR
ZONAL.
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
SURFACE HIGH PRESSURE WILL NORTH OF THE AREA ON MONDAY BRINGING
NELY FLOW. EXPECT MOSTLY SUNNY SKIES WITH MAX TEMPS IN THE 60S
MON AS MID/UPPER RIDGE BRIEFLY BUILDS IN. HIGH PRESSURE SLIDES OFF
THE EAST COAST TUESDAY VEERING WINDS TO SOUTHERLY AND GRADUALLY
WARMING TEMPERATURES TO NEAR NORMAL THROUGH MID WEEK. EXPECT
INCREASING MID/HIGH CLOUDS AS AN IMPULSE APPROACHES FROM THE WEST.
MODELS SUGGEST ISOLD SHOWERS OVER THE COASTAL WATERS TUE NGT.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A COUPLE STRONG IMPULSES TRAVEL ALONG THE MID/UPPER SOUTHWESTERLY
FLOW MID WEEK BRINGING A CHANCE OF RAIN WED INTO THURSDAY. LATEST
GFS HAS A STRONGER SHORTWAVE TROUGH AND ASSOCD COLD FRONT PUSHING
ACROSS THE AREA LATE IN THE WEEK. MODELS ARE STILL UNCERTAIN AS TO
HOW MUCH RAIN WILL ACCOMPANY THIS FRONT AND WILL KEEP LOW END POPS
ATTM. HIGH PRESSURE WILL BUILD NORTH OF THE AREA NEXT WEEKEND
BRINGING SEASONABLY COOL AND DRY CONDS.
&&
.AVIATION...
GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING. SCATTERED
SHOWERS...AND MVFR CIGS WILL GIVE WAY TO VFR CONDITIONS THIS
AFTERNOON...AFTER A COLD FRONT PASSES EAST OF THE REGION.
OVERNIGHT...WINDS WILL SUBSIDE WITH VFR CONDITIONS EXPECTED TO
CONTINUE. VFR CONDITIONS ARE THEN EXPECTED INTO MONDAY.
&&
.MARINE...
WINDS HAVE INCREASED TO 20-25 KT OFFSHORE AND EXPECT GALES TO
DEVELOP OVER ENTIRE WATERS LATE THIS AFTN. WILL UPGRADE TO GALE
WRNG FOR NEARSHORE WATERS AS WELL. WINDS/SEAS EXPECTED TO DECREASE
MONDAY MORNING AS HIGH PRESSURE MOVES OFF THE EAST COAST VEERING
WINDS TO NE. WINDS VEER TO THE SOUTH TUE/WED AND SW THU WITH
ANOTHER COLD FRONTAL PASSAGE LATE IN THE WEEK. SCA CONDS ARE
POSSIBLE AGAIN THURSDAY.
RIP CURRENTS: RISK INCREASES TO MODERATE ON MONDAY WITH AN ONSHORE
FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 41 62 42 70 / 10 0 10 10
SSI 46 57 47 66 / 10 0 10 10
JAX 45 62 43 72 / 0 0 10 10
SGJ 51 59 50 70 / 0 10 10 10
GNV 44 65 45 74 / 0 0 0 10
OCF 47 69 46 75 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR BAKER-
COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BRADFORD-
CLAY-DUVAL-FLAGLER-MARION-NASSAU-PUTNAM-ST JOHNS.
GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL CAMDEN.
AM...GALE WARNING UNTIL 4 AM EST MONDAY FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20
NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
STRUBLE/TRABERT/KEEGANHazardous weather outlook, Feb 19, 2:37 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EST SUN FEB 19 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-201945- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 237 PM EST SUN FEB 19 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA ...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...GALE WARNING FOR THE COASTAL WATERS THROUGH TONIGHT... ...WIND ADVISORY UNTIL 6 PM... ...LAKE WIND ADVISORY UNTIL 6 PM... .DAY ONE...THIS AFTERNOON AND TONIGHT... GUSTY WINDS WILL CONTINUE THIS AFTERNOON...INTO TONIGHT...AS A COLD FRONT TRACKS SOUTHEAST ACROSS THE REGION. THE STRONGEST WINDS THIS AFTERNOON ARE EXPECTED TO BE IN ADVANCE OF THE COLD FRONT OVER THE EASTERN HALF OF THE FORECAST AREA. GALE FORCE WIND GUSTS CAN ALSO BE EXPECTED OVER THE COASTAL WATERS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS MONDAY. WITH ONSHORE FLOW...THE RIP CURRENT RISK WILL INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:15 AM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 16 hr |
| Feb 19, 3:06 AM EST | Gale Warning | JAX | 24 hr | |
| Feb 19, 3:06 AM EST | Small Craft Advisory | JAX | 10 hr | |
| Feb 19, 2:19 PM EST | Wind Advisory | JAX | Bradford, Flagler, Nassau | 4 hr |
| Feb 19, 6:07 PM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 6 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.